Colorado, 2025

Damaging Wind in Colorado, June 14, 2025

June 14, 2025 · NWS GLD · 1 event in 1 county or zone

Wind gusts up to 59 MPH were reported in Yuma County with a group of thunderstorms moving southeast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Wind gusts up to 59 MPH were reported in Yuma County with a group of thunderstorms moving southeast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 14, 9:47 PM MST, 25 minutes earlier. Its key messages:

  • Still can't rule out a strong to potentially severe storm overnight.
  • The potential for strong to severe storm continues through Tuesday. Tuesday may be a more widespread severe weather day.
  • Above normal temperatures are likely to persist through the upcoming weekend, including temperature near 105.
Area forecast discussion, Jun 14, 9:47 PM MST, 25 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1047 PM MDT Sat Jun 14 2025

.KEY MESSAGES...

- Still can't rule out a strong to potentially severe storm
  overnight.

- The potential for strong to severe storm continues through
  Tuesday. Tuesday may be a more widespread severe weather day.

- Above normal temperatures are likely to persist through the
  upcoming weekend, including temperature near 105.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 213 PM MDT Sat Jun 14 2025

The low that has been sitting over Missouri is finally pushing off
to the east, albeit fairly slowly. The high pressure system sitting
over southern New Mexico is also slowly moving to the northeast,
increasing its influence on the CWA. We can still expect 500mb
shortwaves to eject off the Rockies and ride along the edge of the
high, causing enough lift to continue storm potential in the
afternoon and evening hours the next few days. In the low levels, we
will not be lacking moisture as the 850 mb flow, while not terribly
strong, will continue to funnel moisture into the region.

A blob of 500 mb vorticity has kept a line of storms and showers
going stretching from southwestern Nebraska to around Oakley, and on
southeast. While this precipitation has brought some additional
moisture to the surface, as we are warming up today, the boundary
layer RH has decreasing and the showers have dissipated. These storms
have disrupted the surface layer winds today with locations to the
west of the showers favoring a southwesterly direction, pushing air
into the storms, and areas to the east of the line having fairly
light winds. Additionally, temperatures near and east of the
precipitation have been under a cloud deck, severely stunting
warming through the morning and mid-day. CAMs have not been handling
this line, which introduces considerable uncertainty into the severe
potential later today.

As mentioned above, another shortwave will eject off of the Rockies
in the late afternoon, potentially bringing us more storms in the
late afternoon into the overnight hours. While CAMs are showing
northwestern Yuma county will see a decaying supercell, around 1-5Z,
giving this portion of the CWA a brief hail and wind threat as the
storm(s) fall apart. However, there will also be an 700 mb
convergence zone extending from around Yuma, CO to Scott City, KS
where additional storms may form. These new storms may be sparked by
the decaying storms moving in from the northwest, or as the
shortwave begins to pull this zone to the east. Main threats with
today's system will be hail of 1-2 inches, winds of 40-60 MPH with
an outside chance of 70 MPH gust, and landspout potential with newly
forming storms. The storms are expected to be fairly scattered in
nature. The severe threat looks to end no later than 8Z, although
there is a 20% chance that additional storms will fire in the early
morning.

Temperatures overnight will remain in the upper 50s to mid 60s
thanks to the fairly persistent cloud cover. Stratus is expected to
move in just before sunrise tomorrow morning, too. Patchy fog may
(30% chance) form along and east of KS 25. Easterly winds and near
saturated RH values support the stratus and fog potential. These
clouds, while they are expected to burn off before 18Z, will slow
warming tomorrow morning, so have gone ahead and lowered max
temperatures for Sunday to around 90, but they may need to go lower
depending on early morning convection.

Sunday's severe weather chances have a similar mode and timing as
today's weather. However shear looks to be notably better and
support a greater, albeit still low chance, threat of a tornado.
This risk is conditional on an organized storm making to the KS
27/25 corridor. At that point, if a supercell takes the right or
left mover motion, it will slow to a crawl of under 15 kts. This
could lead to a flooding concern in areas that have already seen an
inch or two of rain the past few days. Overnight, the severe threat
should be concluded by 8-10Z and temperatures will cool into the low
to mid 60s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 213 PM MDT Sat Jun 14 2025

The pattern looks to remain largely the same as the ridge continues
to push in farther from the southwest and the low over Missouri
slows exits to the east. The Goodland CWA looks to be on the
northeastern edge of the ridge, so we can still expect to see some
shortwave systems impacting the area, allowing us to see some
isolated storms Monday afternoon and evening. Tuesday evening, when
a large trough is expected to enter from the Pacific northwest and
push the high back south, we will see a much greater chance of
severe weather. The day 4 15% outlook from SPC now includes all of
the CWA.

Around Wednesday or Thursday morning the high looks to move back
north, into the Great Plains, blocking us from the jet for a good
portion of the forecast. This will cause temperatures to climb and
keep any good chances at precipitation at bay. This will increase
the potential for critical fire weather conditions, so we will be
keeping a close eye on that. By Friday, temperatures could be around
105 and heat indices around the same, so we cannot rule out a heat
advisory.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1042 PM MDT Sat Jun 14 2025

A weakening cluster of storms across northeast Colorado is
emanating an outflow boundary to each terminal so have included
a tempo for each for a wind shift a period of breezy winds. At
this time not anticipating widespread storms like what has been
seen the past few nights, watching some developing clouds which
may lead to some showers as the outflow interferes with them so
have included a VCSH for KGLD. An seeing an increasing signal
for fog potential with relative higher confidence for KGLD as a
SE wind continues. There are many factors such as this outflow
that may disrupt or shift this potential so will hint at it
starting around 11Z, if confidence increases then some AMD may
be needed. Another round of showers and storms across northeast
Colorado Sunday but at this time any impacts to either terminal
appear to be after the end of this period so will leave out for
now.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.

&&

SHORT TERM...CA
LONG TERM...CA
AVIATION...Trigg
Hazardous weather outlook, Jun 14, 9:04 PM MST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1004 PM MDT Sat Jun 14 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160415-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1004 PM MDT Sat Jun 14 2025 /1104 PM CDT Sat Jun 14 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

Strong to severe storms remain possible Saturday night. Large hail up
to half dollar and damaging winds up to 70 mph appear to be the
primary hazards at this time. Localized flooding is possible as well
especially for areas that have seen multiple rounds heavy rain the
previous days.

Fog may also develop behind any rainfall tonight; dense fog is
possible. Dense fog would lead to hazardous driving conditions.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

Should it develop fog, perhaps dense, may linger into the mid
morning hours Sunday.

Late afternoon and evening storms are possible each day through
Tuesday. Large hail and damaging winds continue to be the primary
threats each day. Localized flooding or a brief tornado
cannot be ruled out.

Next Friday, temperatures and heat indices may warm to around
100-105 degrees with the warmest temperatures east of U.S. 83.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

The radar

The Goodland radar (KGLD), 133 km away, was scanning. The volume nearest the first event began at 05:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yuma

When
June 14, 10:12 PM MST
Where
Yuma County, 10.37 mi ENE of Clarkville
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.420, -102.430

Ambient weather site Struckmeyer reported the gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272380.